Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 280, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 22, 2011, 6:41 PM EDT for Duval County, Florida. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 22, 2011, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 18 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:50 PM EDT | TSTM WND DMG | 3 Ene Oceanway, FL | TREE REPORTED DOWN ON PATE ROAD WEST. |
| Aug 22, 6:52 PM EDT | TSTM WND DMG | 3 Ese Oceanway, FL | TREES DOWN ON DUNNS CREEK ROAD AND CANEY LANE. |
| Aug 22, 7:00 PM EDT | TSTM WND GST 48 | 4 W Mayport, FL | A MESONET SITE REPORTED WINDS OF 48 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
482
WUUS52 KJAX 222241
SVRJAX
FLC031-222330-
/O.NEW.KJAX.SV.W.0280.110822T2241Z-110822T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 730 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCEANWAY...OR 8
MILES WEST OF TALBOT ISLAND...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALBOT ISLAND...LITTLE TALBOT ISLAND...FORT CAROLINE...ARLINGTON...
MAYPORT...UNF...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE POTENTIAL WILL ALSO EXIST FOR NICKEL SIZE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3021 8160 3052 8166 3054 8155 3053 8155
3053 8153 3055 8152 3056 8150 3054 8149
3052 8144 3045 8140 3027 8138
TIME...MOT...LOC 2241Z 339DEG 10KT 3047 8154
$$
SHASHY2 follow-up statements
111
WWUS52 KJAX 222255
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT MON AUG 22 2011
FLC031-222330-
/O.CON.KJAX.SV.W.0280.000000T0000Z-110822T2330Z/
DUVAL FL-
655 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN DUVAL COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT CAROLINE...OR 7
MILES WEST OF TALBOT ISLAND...MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE
TALBOT ISLAND...FORT CAROLINE...ARLINGTON...MAYPORT...UNF...SAN
PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3027 8138 3021 8160 3048 8164 3054 8155
3053 8153 3055 8152 3055 8149 3054 8149
3053 8146 3050 8143 3045 8140
TIME...MOT...LOC 2255Z 339DEG 10KT 3043 8152
$$
SHASHY382
WWUS52 KJAX 222327
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
727 PM EDT MON AUG 22 2011
FLC031-222336-
/O.EXP.KJAX.SV.W.0280.000000T0000Z-110822T2330Z/
DUVAL FL-
727 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUVAL COUNTY WILL
EXPIRE AT 730 PM EDT...
PART OF THIS WARNING HAS BEEN REPLACED BY ANOTHER SEVERE STORM WARNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3027 8138 3021 8160 3048 8164 3054 8155
3053 8153 3055 8152 3055 8149 3054 8149
3053 8146 3050 8143 3045 8140
TIME...MOT...LOC 2326Z 339DEG 10KT 3035 8148
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:50 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON AUG 22 2011 .SHORT TERM...AT 200 PM EDT...SHOWERS AND STORMS WERE INCREASING IN BOTH COVERAGE AND INTENSITY WITH STRONG THUNDERSTORMS DEVELOPING IN VICINITY OF SURFACE TROUGH NEAR THE ALTAMAHA RIVER. FOR THE REMAINDER OF TODAY... SHOWERS AND STORMS WILL ADVANCE TOWARDS THE EAST-SOUTHEAST WITH THE GREATEST COVERAGE LIKELY TO OCCUR NEAR THE I-95 CORRIDOR LATE IN THE DAY. THE FORECAST THROUGH THURSDAY CALLS FOR HIGH TEMPERATURES BETWEEN 90 AND 95 DEGREES WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY (WITH EMPHASIS DURING THE AFTERNOON HOURS). A FULL SCALE TROUGH NEAR THE EASTERN SEABOARD IS FORECAST TO LIFT EAST AND WEAKEN OVER THE NEXT SEVERAL DAYS...BUT WILL CONTINUE TO INFLUENCE THE PATH OF HURRICANE IRENE. THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER HAS BEEN SHIFTED EAST IN RESPONSE TO HURRICANE IRENE SKIRTING THE NORTHERN COAST OF HISPANIOLA (IN LIEU OF CROSSING). THE CENTER OF HURRICANE IRENE IS FORECAST TO REACH THE NORTHERN BAHAMAS ON THURSDAY WITH BREEZY NORTHEASTERLY WINDS ESTABLISHING OVER THE LOCAL COASTAL COUNTIES. .LONG TERM...PER THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...IRENE IS FORECAST TO LIFT NORTHWEST THEN NORTH AND STRENGTHEN INTO A MAJOR HURRICANE. THE CENTER OF IRENE IS NOW FORECAST TO POSITION ALMOST A HUNDRED MILES EAST OF THE LOCAL MAINLAND LATE FRIDAY INTO FRIDAY NIGHT. IF THIS NEW TRACK IS REALIZED...THERE IS STILL THE POTENTIAL FOR TROPICAL STORM FORCE WINDS ON FRIDAY AND FRIDAY NIGHT. RESIDENTS ARE REMINDED THAT THE STORMS LOCAL IMPACTS ARE STILL UNCERTAIN AND WILL BE HIGHLY DEPENDENT UPON ITS EXACT TRACK AND INTENSITY. && .AVIATION...SCATTERED STORMS THIS AFTERNOON AS A TROUGH OF LOW PRESSURE APPROACHES THE AREA. HAVE VCTS AT ALL TERMINALS TIL 02Z. AMENDMENTS MAY BE NEEDED FOR POSSIBLE MVFR DUE TO TS. && .MARINE...LIGHT WINDS EXPECTED THRU WED. WINDS/SEAS FROM IRENE ARE EXPECTED TO INCREASE BY THURSDAY. TROPICAL STORM CONDITIONS POSSIBLE IN THE NEAR SHORE WATERS AND HURRICANE CONDITIONS POSSIBLE OFFSHORE. RIP CURRENTS: LOW RISK THRU TUE WITH INCREASING THREAT BY WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 72 93 / 20 30 20 30 SSI 78 90 76 89 / 40 20 20 30 JAX 74 93 73 92 / 30 30 20 30 SGJ 76 91 75 91 / 40 20 20 40 GNV 73 94 72 92 / 30 40 20 30 OCF 73 93 72 93 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/PETERSON/PRESNALL
Hazardous weather outlook, Aug 22, 5:06 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 AM EDT MON AUG 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 506 AM EDT MON AUG 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THESE STORMS COULD BE STRONG WITH GUSTY WINDS AND PERIODS OF HEAVY RAINFALL. A FEW OF THESE STORMS COULD BECOME SEVERE...MAINLY IN SOUTHEAST GEORGIA. HEAT INDICES IN THE 100 TO 105 RANGE CAN BE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG AND CAPABLE OF PRODUCING STRONG WIND GUSTS AND PERIODS OF HEAVY RAINFALL. HURRICANE IRENE MAY IMPACT PORTIONS OF THE FORECAST AREA LATER THIS WEEK. WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY DEPENDENT UPON ITS EXACT TRACK AND INTENSITY...AT THIS TIME...NOW IS THE TIME FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY. SOME SUGGESTED ACTIONS... REVIEW YOUR FAMILY'S HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT...SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. REVIEW EVACUATION ROUTES SHOULD THAT BECOME NECESSARY. MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME...ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. AS THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA ON THE PROGRESS OF THE STORM AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Aug 22, 3:53 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST 5 NNW SCREVEN 31.56N 82.04W
08/22/2011 E60.00 MPH WAYNE GA TRAINED SPOTTER
WINDS ESTIMATED UP TO 60 MPH WITH TREES DOWN NEAR HIGHWAY
203 AND EMPIRE ROAD. DIME SIZE HAIL ALSO REPORTED.
&&
ARSSpecial weather statement, Aug 22, 3:59 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT MON AUG 22 2011
GAZ133-135-222045-
APPLING-JEFF DAVIS-
359 PM EDT MON AUG 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF PINE GROVE...OR 6
MILES NORTH OF BAXLEY...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH...PINE
GROVE...GRAHAM AND BAXLEY THROUGH 445 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3196 8241 3197 8239 3194 8234 3194 8228
3192 8223 3183 8215 3168 8242 3193 8262
3194 8261 3197 8255 3195 8250 3197 8250
3198 8247
TIME...MOT...LOC 1959Z 334DEG 15KT 3183 8238
SHULERLocal storm report, Aug 22, 4:49 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 N SCREVEN 31.56N 82.02W
08/22/2011 WAYNE GA EMERGENCY MNGR
WAYNE COUNTY EMERGENCY MANAGER REPORTED 5 TREES DOWN AND
A GLASS DOOR BLOWN OUT AT GA HWY 203 AND ODUM SCREVEN RD.
&&
SPRESNALLLocal storm report, Aug 22, 4:57 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG WAYNESVILLE 31.23N 81.79W
08/22/2011 BRANTLEY GA EMERGENCY MNGR
A POWER POLE REPORTED DOWN IN WAYNESVILLE.
&&
ARSLocal storm report, Aug 22, 5:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NNE DOUGLAS 31.51N 82.85W
08/22/2011 COFFEE GA 911 CALL CENTER
CENTRAL DISPATCH PASSED ALONG A REPORT OF 6 TO 7 TREES
DOWN ON NORTHSIDE DRIVE NEAR QUINCEY BATTEN LOOP.
&&
SHULERSpecial weather statement, Aug 22, 6:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT MON AUG 22 2011
FLZ025-033-222315-
DUVAL-ST. JOHNS-
635 PM EDT MON AUG 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHERN ST. JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF OCEANWAY...OR 8 MILES
WEST OF TALBOT ISLAND...MOVING SOUTH AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND OCEANWAY...LITTLE TALBOT
ISLAND...FORT CAROLINE...ARLINGTON...MAYPORT...UNF...SAWGRASS...SAN
PABLO...PONTE VEDRA BEACH AND PALM VALLEY THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3013 8156 3052 8168 3055 8159 3054 8158
3054 8155 3053 8153 3056 8152 3056 8150
3054 8149 3052 8145 3039 8138 3035 8139
3019 8135
TIME...MOT...LOC 2236Z 341DEG 15KT 3047 8154
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 22, 5:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Aug 22, 6:35 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Aug 22, 6:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Aug 22, 7:17 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 23 min |
| Aug 22, 7:58 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.